ReviewStrahlentherapie und Onkologie : Organ der Deutschen Rontgengesellschaft ... [et al]2016
Radiation recall dermatitis induced by sorafenib : A case study and review of the literature.
Review in Strahlentherapie und Onkologie : Organ der Deutschen Rontgengesellschaft ... [et al], 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 11 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
11 citing papers in PubMed, 1 synthesis or guideline pooled it, 16 citations in OpenAlex.
- Recognizing cisplatin as a potential radiation recall trigger: case report and focused systematic review.Strahlentherapie und Onkologie : Organ der Deutschen Rontgengesellschaft ... [et al] · 2023Pooled it
- Radiation recall dermatitis in cancer patients previously undergoing radiotherapy: a scoping review.Supportive care in cancer : official journal of the Multinational Association of Supportive Care in Cancer · 2025Article
- Pembrolizumab Induced Recall Dermatitis Occurring 5 Years After Radiotherapy.Reports (MDPI) · 2024Article
- Delayed Radiation Recall in Patients Receiving Cabozantinib: A Case Report and Review of the Literature.Advances in radiation oncology · 2024Article
- Risk assessment, surveillance, and nonpharmaceutical prevention of acute radiation dermatitis: results of a multicentric survey among the German-speaking radiation oncology community.Strahlentherapie und Onkologie : Organ der Deutschen Rontgengesellschaft ... [et al] · 2023Article
- A case of multiple hepatocellular carcinoma experiencing complete responses to sorafenib and atezolizumab-bevacizumab and developing severe, refractory venous congestive cutaneous ulcers on either regimen.Clinical journal of gastroenterology · 2023Article
- COVID-19 vaccine-induced Radiation Recall Dermatitis: Report of a case.Clinical case reports · 2022Article
- Radiation recall dermatitis with dabrafenib and trametinib: A case report.World journal of clinical cases · 2020Article
- Radiation Recall Dermatitis in Patients Treated with Sorafenib.Case reports in oncological medicine · 2018Article
- Radiation recall dermatitis triggered by sorafenib after radiation therapy for hepatocellular carcinoma.Radiation oncology journal · 2017Article
- Idelalisib may have the potential to increase radiotherapy side effects.Radiation oncology (London, England) · 2017Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundRadiation recall dermatitis (RRD) is an acute inflammatory reaction confined to previously irradiated skin, mainly subsequent to the administration of certain chemotherapeutics. Here we present a rare case of RRD induced by the oral multikinase inhibitor sorafenib. CASE REPORT: A 77-year-old male with hepatocellular carcinoma was irradiated at ten different sites for bone metastases with 20-36 Gray in 5-12 fractions from January to March 2015. Sorafenib 400 mg was administered twice daily from mid-March. One week later the patient presented with fever and erythematous lesions on the right upper arm, mandible, and trunk. All skin symptoms were confined to previously irradiated areas. After RRD was diagnosed by exclusion of other causes and skin biopsy, sorafenib was paused. With the administration of topical corticosteroids and oral antihistamines, the skin reaction subsided within several days. Sorafenib was readministered after 3 weeks, which did not lead to recurrence of RRD but did cause fluctuating fever. DISCUSSION: Only four other such cases have been reported in the literature and WHO pharmacovigilance database on individual case safety reports. The current report is the first to show a potential relationship between the severity of sorafenib-induced RRD and radiation dose, histopathological features, and simultaneous acute radiation dermatitis and mucositis.
conclusionRRD induced by sorafenib is a rare phenomenon, but should be considered in patients showing erythematous skin lesions 1-2 weeks after initiation of the drug, predominantly in areas where skin has been irradiated with an equivalent dose ≥ 30 Gy. Discontinuation of sorafenib with possible readministration should be evaluated with respect to the clinical situation and severity of reaction.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.